Alert archive / Wisconsin / Flash Flood Warnings in 2025

Flash Flood Warning 4, NWS Green Bay, WI

July 16, 2025Calumet County, Outagamie County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this flash flood warning at Jul 16, 2025, 4:06 PM CDT for Calumet County, Outagamie County, Winnebago County, Wisconsin. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2025, 4:06 PM CDT (21:06 UTC)
Expired
Jul 16, 2025, 6:43 PM CDT
In force
3 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
None

Counties Calumet County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 50 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 4:54 PM CDTFLASH FLOOD4 Sw Neenah, WIReport from mPING: Street/road flooding; Street/road closed; Vehicles stranded.
Jul 16, 5:11 PM CDTFLASH FLOOD1 Nne Oshkosh, WIStreet flooding along Waugoo Ave in the City of Oshkosh.
Jul 16, 6:30 PM CDTFLASH FLOOD1 Nnw Stockbridge, WIStreet flooding reported near Stockbridge off WI-55. Report via social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
647 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

157 
WGUS53 KGRB 162106
FFWGRB
WIC015-087-139-170100-
/O.NEW.KGRB.FF.W.0004.250716T2106Z-250717T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Green Bay WI
406 PM CDT Wed Jul 16 2025

The National Weather Service in Green Bay has issued a

* Flash Flood Warning for...
  Calumet County in east central Wisconsin...
  Eastern Winnebago County in east central Wisconsin...
  Southern Outagamie County in northeastern Wisconsin...

* Until 800 PM CDT.

* At 406 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 1 inch of rain has 
  fallen. Additional rainfall amounts of 1 to 3 inches are possible 
  in the warned area with locally higher amounts possible. Flash 
  flooding is expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Appleton, Oshkosh, Menasha, Kaukauna, Little Chute, Kimberly, 
  Chilton, Northern Lake Winnebago, Central Lake Winnebago, High 
  Cliff State Park, Darboy, Neenah, Harrison, Combined Locks, 
  Wrightstown, Sherwood, Brothertown, Hilbert, Stockbridge and Uw 
  Fox Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4398 8865 4432 8850 4437 8835 4436 8819
      4424 8819 4424 8818 4389 8816 4394 8840
      4389 8840 4389 8867

FLASH FLOOD...RADAR INDICATED

$$

GK
2 follow-up statements
423 
WGUS73 KGRB 162204
FFSGRB

Flash Flood Statement
National Weather Service Green Bay WI
504 PM CDT Wed Jul 16 2025

WIC015-087-139-170100-
/O.CON.KGRB.FF.W.0004.000000T0000Z-250717T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calumet WI-Outagamie WI-Winnebago WI-
504 PM CDT Wed Jul 16 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING 
FOR CALUMET, EASTERN WINNEBAGO AND SOUTHERN OUTAGAMIE COUNTIES...

At 504 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Additional rainfall amounts up to 2 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Appleton, Oshkosh, Menasha, Kaukauna, Little Chute, Kimberly, 
  Chilton, Northern Lake Winnebago, Central Lake Winnebago, High 
  Cliff State Park, Darboy, Neenah, Harrison, Combined Locks, 
  Wrightstown, Sherwood, Brothertown, Hilbert, Stockbridge and Uw 
  Fox Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4398 8865 4432 8850 4437 8835 4436 8819
      4424 8819 4424 8818 4389 8816 4394 8840
      4389 8840 4389 8867

FLASH FLOOD...RADAR INDICATED

$$

GK
036 
WGUS73 KGRB 162343
FFSGRB

Flash Flood Statement
National Weather Service Green Bay WI
643 PM CDT Wed Jul 16 2025

WIC015-087-139-162353-
/O.CAN.KGRB.FF.W.0004.000000T0000Z-250717T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calumet WI-Outagamie WI-Winnebago WI-
643 PM CDT Wed Jul 16 2025

...FLASH FLOOD WARNING IS CANCELLED FOR CALUMET, EASTERN WINNEBAGO 
AND SOUTHERN OUTAGAMIE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1000 PM CDT for portions of 
east central and northeast Wisconsin.

&&

LAT...LON 4398 8865 4432 8850 4437 8835 4436 8819
      4424 8819 4424 8818 4389 8816 4394 8840
      4389 8840 4389 8867

$$

GK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:22 PM CDT, 1 hour 44 minutes earlier. Its key messages:

  • Heavy rain across portions of central and east-central WI will taper off this evening. A Flood Watch is in effect for central WI until 7 pm and portions of east-central and northeast WI until 10 pm.
  • Small risk of severe storms continues through late afternoon across central and east-central WI. Damaging winds would be the primary risk along with torrential rainfall and possible flooding.
  • The warm and humid weather will come to an end tonight. Cooler and less humid on Thursday and Friday.
  • Small craft should exercise caution on the bay of Green Bay through late this afternoon. A Small Craft Advisory is in effect for the bay and nearshore areas of Lake Michigan tonight into Thursday morning.
  • An active pattern is expected Friday night through the middle of next week with periodic chances of thunderstorms. Stronger storms and heavy rain are possible at times.
Area forecast discussion, Jul 16, 2:22 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
222 PM CDT Wed Jul 16 2025

Forecast discussion for routine afternoon forecast issuance

.KEY MESSAGES...

- Heavy rain across portions of central and east-central WI will
  taper off this evening. A Flood Watch is in effect for central
  WI until 7 pm and portions of east-central and northeast WI
  until 10 pm.

- Small risk of severe storms continues through late afternoon across
  central and east-central WI. Damaging winds would be the
  primary risk along with torrential rainfall and possible
  flooding.

- The warm and humid weather will come to an end tonight. Cooler
  and less humid on Thursday and Friday.

- Small craft should exercise caution on the bay of Green Bay through
  late this afternoon. A Small Craft Advisory is in effect for
  the bay and nearshore areas of Lake Michigan tonight into
  Thursday morning.

- An active pattern is expected Friday night through the middle
  of  next week with periodic chances of thunderstorms. Stronger
  storms and heavy rain are possible at times.

&&

.DISCUSSION...
Issued at 219 PM CDT Wed Jul 16 2025

A Mesoscale Convective Vortex continues to move across the region
this afternoon, bringing showers and scattered thunderstorms to
the region. Some of the strongest storms could produce strong
or damaging winds, an isolated tornado and torrential rainfall
across central and east-central WI. This feature will also bring
in additional moisture as precipitable water values at Green Bay
are expected to increase to 2.11 inches late this afternoon or
near the daily record supporting the likelihood of heavy rainfall.
The movement of the mesoscale convective vortex will support a
nearly west to east band of heavy rain across portions of central
into east-central Wisconsin. The greatest rainfall is expected to
fall in a corridor from Marshfield to Wisconsin Rapids to Waupaca
and Wautoma to Appleton and Oshkosh east to Kewaunee and
Manitowoc. For locations south of Highway 29, HREF probabilities
indicated a 50-90% chance of 1 inch of rain, 30-60% chance of 2
inches and a 10-30% chance of 3 inches. The greatest risk of heavy
rain and flooding will continue for the remainder of the
afternoon into early this evening. Rainfall rates in the heavier
showers and storms could be as high as 1 to 3 inches per hour,
resulting in urban street flooding and ponding of water on area
roads while creeks and ditches may rise rapidly. Fishermen and
boaters on rivers should anticipate river rises and faster flows
from runoff Thursday and Friday.

On the backside of the vortex, gusty northerly winds and building
waves will result in hazardous conditions for small craft into
Thursday morning. Also, low stratus is expected tonight, combined
with northerly winds should keep any dense fog away. The big
change will be the cooler weather and much less humid conditions.
Highs on Thursday will only be in the upper 60s to middle 70s. The
dewpoints will continue on Friday and then will increase again
over the weekend.

The westerlies will linger along the U.S./Canadian border through
the rest of the forecast period. This will result in an active
period with periodic chances of showers/storms next week. The
potential exists for stronger storms and heavy rainfall at times.
The first round of storms arrive Friday night into Saturday
morning with dry conditions expected Saturday night into Sunday
night. The chances of showers and storms return Tuesday and
Wednesday. Temperatures will be close to normal this weekend, then
rise above normal for much of next week.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 115 PM CDT Wed Jul 16 2025

An area of showers, with IFR cigs, was located in north-central
WI early this afternoon as isolated showers and storms, with MVFR
cigs, began to develop across central and east-central WI.
Anticipate the area of showers and IFR/LIFR cigs to continue
across north-central WI through this evening, followed by a brief
lull in precip, with additional showers occurring through late
tonight.

The central and east-central WI TAF sites, including KOSH, will
see the greatest risk for thunderstorms this afternoon and evening
as a complex of showers and thunderstorms moves from WSW to ENE.
The thunderstorms will bring heavy downpours causing reduced
vsbys, gusty winds, and MVFR/IFR cigs. Have all of the storms
ending at the central and east-central WI TAF sites around
00-01z Thu, but a few showers may linger for a few hours after
the storms end.

IFR cigs are expected to continue at all TAF sites through early
Thursday morning before slowly lifting and dissipating towards the
end of the TAF period.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for WIZ030-031-035>037-
045.

Flood Watch until 10 PM CDT this evening for WIZ038>040-048>050.
&&

DISCUSSION.....Eckberg
AVIATION.......Kruk
Hazardous weather outlook, Jul 16, 2:16 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Green Bay WI
216 PM CDT Wed Jul 16 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
216 PM CDT Wed Jul 16 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Showers and thunderstorms will continue to move across the
area for the rest of the afternoon into this evening. A few
strong or severe storms are possible through late afternoon,
generally south of Highway 29. Damaging winds and heavy rain will
be the main threats along with flooding. An isolated tornado is
also possible. A Tornado Watch is in effect until 6 pm for
portions of central and east-central WI.

The cluster of showers and storms will also contain locally
heavy rainfall. Some of the stronger storms could produce rainfall
rates of 1 to 3 inches per hour, resulting in localized flooding.
A Flood Watch is in effect into this evening across central and
east-central WI.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There are on and off chances for thunderstorms Friday night
into Saturday and then again towards the middle of next week.
It is too early to determine if or when any severe storms are
possible. Locally heavy rainfall will be possible at times.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any flooding or wind damage to
the National Weather Service in Green Bay.

LMZ521-522-541>543-171930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
216 PM CDT Wed Jul 16 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms will pose a significant hazard to mariners for the
rest of the afternoon into this evening. Some of the storms
will produce strong winds and heavy rainfall that could reduce
visibilities below one mile for a brief period of time.

Small craft should exercise caution on the bay for the rest of
the afternoon. A Small Craft Advisory is in effect for the bay
and nearshore areas of Lake Michigan tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

A Small Craft Advisory is in effect for the bay and nearshore
areas of Lake Michigan through Thursday morning.

Thunderstorms are possible Saturday, and again at times next week
that would pose a hazard to mariners.

Eckberg

In the hours before

Local storm report, Jul 16, 3:24 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
324 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     Non-Tstm Wnd Gst 3 SSW Wautoma           44.03N 89.30W
07/16/2025  M46 MPH          Waushara           WI   AWOS

            AWOS station KY50 Wautoma Airport.

&&
Local storm report, Jul 16, 3:29 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
329 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     Tstm Wnd Dmg     Richford                44.02N 89.44W
07/16/2025                   Waushara           WI   Emergency Mngr

            Multiple trees down.

&&

JF
Local storm report, Jul 16, 3:34 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
334 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     Flash Flood      Highway 21              44.04N 89.37W
07/16/2025                   Waushara           WI   Emergency Mngr

            Highway 21 is impassable at the moment East
            of Wautoma and West of Coloma with high
            water across the roadway.

&&

JF
Local storm report, Jul 16, 4:00 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
400 PM CDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     Flood            Wautoma                 44.08N 89.29W
07/16/2025                   Waushara           WI   Emergency Mngr

            Downtown Main street cars are stalled out
            with water over the hoods.

&&

JF

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:53 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas67 min
Jul 15, 8:34 PM CDTSevere Thunderstorm WarningGRBVilas56 min
Jul 15, 9:27 PM CDTSpecial Weather StatementGRBFlorence48 min
Jul 16, 2:48 AM CDTSmall Craft AdvisoryGRB34 hr
Jul 16, 2:50 AM CDTFlood WatchGRBBrown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more19 hr
Jul 16, 2:15 PM CDTAreal Flood AdvisoryGRBPortage, Wood3 hr
Jul 16, 2:45 PM CDTSevere Thunderstorm WarningGRBWaushara60 min
Jul 16, 3:07 PM CDTTornado WarningGRBWaushara16 min
Jul 16, 3:16 PM CDTAreal Flood AdvisoryGRBWaushara3 hr
Jul 16, 3:26 PM CDTFlash Flood WarningGRBWaushara3 hr
Jul 16, 3:37 PM CDTSevere Thunderstorm WarningGRBWaushara38 min
Jul 16, 4:21 PM CDTFlash Flood WarningGRBOutagamie, Waupaca, Waushara, Winnebago2 hr
Jul 16, 5:19 PM CDTAreal Flood AdvisoryGRBBrown, Calumet, Manitowoc4 hr
Jul 16, 5:42 PM CDTSpecial Marine WarningGRB63 min

Nearby

Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.